Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

May 4, 2021Allen Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at May 4, 2021, 1:45 PM CDT for Allen Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2021, 1:45 PM CDT (18:45 UTC)
Expired
May 4, 2021, 2:15 PM CDT
In force
30 min
Issued by
NWS Lake Charles, LA

County Allen Parish, LA

The radar

The Lake Charles radar (KLCH), 52 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3311 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3311 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
458 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted.

045 
WWUS84 KLCH 041845
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
145 PM CDT Tue May 4 2021
 
LAZ030-031-041915-
Allen LA-Beauregard LA-
145 PM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEAUREGARD AND
WESTERN ALLEN PARISHES UNTIL 215 PM CDT...

At 145 PM CDT, Doppler radar was tracking a strong thunderstorm near
Longville, or near Ragley, moving northeast at 45 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Oberlin, Reeves, Dry Creek, Mittie, Ragley, Grant, Longville, Harmony
and Bundick Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 600 PM CDT for southwestern
Louisiana.

LAT...LON 3044 9323 3060 9333 3084 9298 3057 9273
TIME...MOT...LOC 1845Z 240DEG 37KT 3057 9321 

$$

Stigger/87

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at May 4, 12:56 PM CDT, 49 minutes earlier.

Area forecast discussion, May 4, 12:56 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1256 PM CDT Tue May 4 2021

.UPDATE...The threat for severe storms will continue for SETX for
at least the next couple of hours. The severe thunderstorm watch
(SV 142) has been extended until 20z.

&&

.PREV DISCUSSION... /issued 1220 PM CDT Tue May 4 2021/

AVIATION...Thunderstorms will move through the region with a cold
front through the afternoon and evening. Periods of lower/IFR
ceilings can also be expected this afternoon before stratus keeps
ceilings prevailing IFR through sunrise Wed. Clouds will gradually
lift through mid to late morning. South winds will be gusty at
times, especially in storms this afternoon. Winds will become
northwest to north this evening.

PREV DISCUSSION... /issued 1058 AM CDT Tue May 4 2021/

UPDATE...Tornado watch 146 has been issued for central Louisiana
until 6 PM CDT.

PREV DISCUSSION... /issued 820 AM CDT Tue May 4 2021/

UPDATE...SVR watch 142 has been issued for southeast Texas
through 1PM. A cluster of strong to severe storms has developed
roughly 75 miles west/northwest of Houston and will continue east
bound through this morning. Additional watches may be needed later
today for portions of LA.

PREV DISCUSSION... /issued 705 AM CDT Tue May 4 2021/

DISCUSSION...
For 12z TAF issuance.

AVIATION...
Main issue aviation-wise at the moment is yet again low ceilings
covering portions of the area...forecast time-height sections and
soundings indicate MVFR ceilings should become prevailing
shortly. Meanwhile, elevated srly winds will once again develop
next couple of hours as heating commences and increasing winds
aloft begin mixing down. Main story today will be the likelihood
of a squall line sweeping through the forecast area this
afternoon...timing of precip was mainly tied to that line although
some convection could impact the terminals shortly before the
line moves in. Post- squall, expect a cold front to sweep through
with ceilings briefly rising and winds shifting to a wrly
direction...however ceilings at the srn sites are likely to drop
once again this evening and remain MVFR through the night.

25

PREV DISCUSSION... /issued 350 AM CDT Tue May 4 2021/

SHORT TERM (Today through Wednesday Night)...
Early morning sfc analysis shows a frontal system draped from
low pressure over the Great Lakes swwd to another low over the Red
River Valley with a trailing cold front swd to the TX Hill
Country. Water vapor imagery shows troffing in place from the nrn
Plains sswwd to the Mexican Plateau with multiple disturbances
noted rotating through it. One such disturbance was helping fire
strong/severe convection over nern TX and the ArkLaTex, although
with best forcing/dynamics moving out of the area, this convection
has been gradually dying, with just some lingering stratiform-type
precip noted approaching the nwrn portions of the forecast area at
this time. Otherwise sfc obs indicate a cloudy and very warm/muggy
night ongoing across the region.

No significant changes to the inherited forecast this morning as
our next significant weather event looks on track for today.
Various guidance continues to indicate convection firing again
later this morning over sern TX in association with the next
disturbance rounding the trof, enhancing mid-level lift while also
nudging the sfc cool front ewd toward the forecast area. CAM
guidance more or less agree on convection congealing into some
sort of banding feature as it progresses ewd across mainly the nrn
portions of the forecast area this afternoon. Forecast soundings
continue to show a severe threat, again primarily over the nrn
zones with very steep lapse rates/large CAPE/good shear...and
severe wording has been inserted into the zones for the
appropriate areas at this time. WPC continues to highlight the
nern portions of the forecast area in a slight risk for excessive
rainfall today...while brief heavy rains are certainly possible
with this activity, all guidance shows a fairly quick movement
with the cells/line which should minimize the flooding threat and
thus no watch is planned for flash flooding at this time.

The severe threat looks to wrap up by evening as best lift
departs the region with the mid-level shortwave and the front
crosses the forecast area, although elevated POPs remain into this
evening across lower Acadiana. Could see another burst of precip
later tonight as the last disturbance in the chain crosses and
enhances lift once again.

The front will begin to stall somewhere over the coastal waters in
vicinity of lower Acadiana which could lead to a few lingering
showers through Wednesday for our far sern zones. Otherwise
tomorrow looks like a mostly sunny and slightly cooler (seasonal)
day across the bulk of the forecast area.

25

LONG TERM (Thursday through Tuesday)...
A period of nearly seasonal and dry weather can be expected as
the long term period begins. A longwave trough over the eastern
CONUS will continue to deepen as another shortwave digs
southeastward toward the lower MS Valley Thursday. This will
result in a dry northwesterly flow aloft and usher a reinforcing
ridge of high pres into the region. Precip water values will fall
to around 0.6 inches, which is below the 10 percent moving avg per
SPC climatology for early May. The dry airmass will yield rather
pleasant weather for a few days, with cool mornings and warm (but
not humid) aftns.

The amplified pattern over the CONUS will begin to break down on
Friday, with flow transitioning more zonal going into the weekend.
Sfc high pres will translate eastward by Saturday, with low pres
developing over the southern plains ahead of disturbance exiting the
Rockies. This will set up a return to a warm and moist advection
regime as southerly low level winds become entrenched acrs the area.
Pwats will climb back to well abv normal values (between 1.5 and 1.7
inches), with cloud cover expected to increase along with the
possibility of some isolated daytime showers.

Rain chcs will begin to increase by Sunday as sfc low pres moves
acrs the cntl CONUS, pulling a weak front toward the area. There are
some model differences regarding the placement of the sfc front and
consequently PoP coverage and QPF through early next week. NBM
solution maintains at least a daily slt to low end chc PoP acrs the
area, with the highest chcs acrs the northern zones which seems
reasonable as guidance suggests better dynamics will remain north of
the area.

24

MARINE...
Inserted SCEC headlines for the outer waters east of Intracoastal
City as winds are expected to run 15-20 knots through this morning
while seas to 6 feet linger into the afternoon. Will see an
elevated offshore flow develop behind the front beginning later
tonight, although at this time it appears wind speeds will remain
just below SCA criteria.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  84  60  77  56 / 100  20  10   0
LCH  86  64  82  61 /  80  20  10   0
LFT  85  66  78  60 /  80  60  20   0
BPT  85  62  82  60 /  70  20  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 5 PM CDT this afternoon for
     GMZ475.

&&

PUBLIC...05
Hazardous weather outlook, May 4, 12:54 PM CDT, 51 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
1254 PM CDT Tue May 4 2021

TXZ180-201-215-216-259>262-051800-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
1254 PM CDT Tue May 4 2021

...SEVERE THUNDERSTORM WATCH 142 IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Widespread showers and thunderstorms associated with an approaching
cold front can be expected across the forecast area today. The
strongest of this activity is likely to come in the form of a squall
line which could develop across southeast Texas this morning, then
sweep across central Louisiana this afternoon.

All modes of severe weather will be possible, but the main threats
at this time appear to be damaging wind gusts and large hail. Heavy
rain will also be possible, especially across east-central Louisiana
where minor flooding could occur with the strongest storms.

The rain should have exited the majority of the area by sundown,
although rain chances do linger for south-central Louisiana through
tonight as the forward motion of the front slows down. However
additional rainfall amounts over lower Acadiana do not look
sufficient for any flooding concerns at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few showers may linger over lower Acadiana through Wednesday
morning, otherwise no significant weather is expected through the
remainder of the period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ041>045-052>055-073-074-051800-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
1254 PM CDT Tue May 4 2021

This Hazardous Weather Outlook is for south central Louisiana and
southwest Louisiana.

.DAY ONE...This afternoon and tonight.

Widespread showers and thunderstorms associated with an approaching
cold front can be expected across the forecast area today. The
strongest of this activity is likely to come in the form of a squall
line which could develop across southeast Texas this morning, then
sweep across central Louisiana this afternoon.

All modes of severe weather will be possible, but the main threats
at this time appear to be damaging wind gusts and large hail. Heavy
rain will also be possible, especially across east-central Louisiana
where minor flooding could occur with the strongest storms.

The rain should have exited the majority of the area by sundown,
although rain chances do linger for south-central Louisiana through
tonight as the forward motion of the front slows down. However
additional rainfall amounts over lower Acadiana do not look
sufficient for any flooding concerns at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few showers may linger over lower Acadiana through Wednesday
morning, otherwise no significant weather is expected through the
remainder of the period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ027>033-051800-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
1254 PM CDT Tue May 4 2021

...TORNADO WATCH 146 IN EFFECT UNTIL 6 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for central Louisiana, southwest
Louisiana and west central Louisiana.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Widespread showers and thunderstorms associated with an approaching
cold front can be expected across the forecast area today. The
strongest of this activity is likely to come in the form of a squall
line which could develop across southeast Texas this morning, then
sweep across central Louisiana this afternoon.

All modes of severe weather will be possible, but the main threats
at this time appear to be damaging wind gusts and large hail. Heavy
rain will also be possible, especially across east-central Louisiana
where minor flooding could occur with the strongest storms.

The rain should have exited the majority of the area by sundown,
although rain chances do linger for south-central Louisiana through
tonight as the forward motion of the front slows down. However
additional rainfall amounts over lower Acadiana do not look
sufficient for any flooding concerns at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few showers may linger over lower Acadiana through Wednesday
morning, otherwise no significant weather is expected through the
remainder of the period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ432-435-450-452-455-470-472-475-051800-
Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
1254 PM CDT Tue May 4 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms ahead of an approaching cold
front are expected to impact the coastal waters beginning this
afternoon. The front will move into the coastal waters this evening
and continue farther offshore overnight. Elevated northerly winds
are expected to develop in its wake and linger through Wednesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Another round of elevated southerly winds is expected this
weekend...otherwise no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-051800-
Sabine Lake-
1254 PM CDT Tue May 4 2021

...SEVERE THUNDERSTORM WATCH 142 IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Scattered showers and thunderstorms ahead of an approaching cold
front are expected to impact the coastal waters beginning this
afternoon. The front will move into the coastal waters this evening
and continue farther offshore overnight. Elevated northerly winds
are expected to develop in its wake and linger through Wednesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Another round of elevated southerly winds is expected this
weekend...otherwise no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 4, 11:30 AM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1130 AM CDT Tue May 4 2021

TXZ259-260-041645-
Northern Newton TX-Northern Jasper TX-
1130 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NEWTON AND
NORTHEASTERN JASPER COUNTIES UNTIL 1145 AM CDT...

At 1130 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Mayflower, or 14 miles northwest of Burkeville,
moving northeast at 45 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Browndell.

A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southeastern Texas.

LAT...LON 3116 9359 3100 9393 3112 9404 3114 9403
      3116 9391 3118 9361
TIME...MOT...LOC 1630Z 233DEG 39KT 3115 9382

Stigger/87
Special weather statement, May 4, 11:37 AM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1137 AM CDT Tue May 4 2021

LAZ027-030-TXZ260-041700-
Beauregard LA-Vernon LA-Northern Newton TX-
1137 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAUREGARD...
SOUTHWESTERN VERNON PARISHES IN WEST CENTRAL LOUISIANA AND
NORTHEASTERN NEWTON COUNTIES UNTIL NOON CDT...

At 1137 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Burr Ferry to near Bon Weir. Movement was
north northeast at 30 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
De Ridder, Leesville, Rosepine, Merryville, Bon Weir, New Llano, Burr
Ferry, Junction, Stringtown and Evans.

A Tornado Watch remains in effect until 600 PM CDT for southwestern
and west central Louisiana.

A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southeastern Texas.

LAT...LON 3122 9326 3081 9332 3065 9374 3109 9359
TIME...MOT...LOC 1637Z 227DEG 25KT 3105 9349 3077 9364

Stigger/87
Special weather statement, May 4, 12:11 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1211 PM CDT Tue May 4 2021

LAZ027-030-041745-
Beauregard LA-Vernon LA-
1211 PM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BEAUREGARD AND
SOUTHERN VERNON PARISHES UNTIL 1245 PM CDT...

At 1211 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rosepine, moving northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
De Ridder, Leesville, Rosepine, Fort Polk, Slagle, New Llano and
Pickering.

A Tornado Watch remains in effect until 600 PM CDT for southwestern
and west central Louisiana.

LAT...LON 3081 9337 3096 9349 3124 9311 3102 9293
TIME...MOT...LOC 1711Z 235DEG 30KT 3097 9333

Stigger/87
Special weather statement, May 4, 12:44 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Lake Charles LA
1244 PM CDT Tue May 4 2021

LAZ027-028-041815-
Vernon LA-Rapides LA-
1244 PM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAPIDES AND EASTERN
VERNON PARISHES UNTIL 115 PM CDT...

At 1244 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lacamp, or 8 miles southeast of Slagle, moving northeast at 35 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Hineston, Slagle, Fort Polk, Lacamp, Leander, Sieper, Hutton,
Clifton, Gardner, Flatwoods, Otis and Simpson.

A Tornado Watch remains in effect until 600 PM CDT for central and
west central Louisiana.

LAT...LON 3122 9251 3096 9307 3117 9323 3137 9303
      3135 9295 3137 9295 3137 9292 3139 9291
      3139 9289 3145 9281
TIME...MOT...LOC 1744Z 235DEG 31KT 3114 9301

Stigger/87
Special weather statement, May 4, 1:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
145 PM CDT Tue May 4 2021

LAZ030-031-041915-
Allen LA-Beauregard LA-
145 PM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEAUREGARD AND
WESTERN ALLEN PARISHES UNTIL 215 PM CDT...

At 145 PM CDT, Doppler radar was tracking a strong thunderstorm near
Longville, or near Ragley, moving northeast at 45 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Oberlin, Reeves, Dry Creek, Mittie, Ragley, Grant, Longville, Harmony
and Bundick Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 600 PM CDT for southwestern
Louisiana.

LAT...LON 3044 9323 3060 9333 3084 9298 3057 9273
TIME...MOT...LOC 1845Z 240DEG 37KT 3057 9321

Stigger/87

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 11:52 AM CDTTornado WarningLCHBeauregard, Vernon23 min
May 4, 12:11 PM CDTSpecial Weather StatementLCHVernon34 min
May 4, 12:44 PM CDTSpecial Weather StatementLCHRapides31 min
May 4, 2:16 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Rapides, Saint Landry44 min
May 4, 2:30 PM CDTSpecial Weather StatementLCHBeauregard30 min
May 4, 2:59 PM CDTSpecial Weather StatementLCHAvoyelles31 min
May 4, 3:03 PM CDTSpecial Weather StatementLCHAllen, Calcasieu, Jefferson Davis42 min
May 4, 4:30 PM CDTSpecial Weather StatementLCHSaint Landry60 min
May 4, 5:52 PM CDTSpecial Weather StatementLCHLafayette38 min
May 4, 11:30 AM CDTSpecial Weather StatementLCHSabine15 min
May 4, 11:37 AM CDTSpecial Weather StatementLCHNewton23 min
May 4, 2:09 PM CDTSevere Thunderstorm WarningLCHHardin, Jasper36 min
May 4, 2:39 PM CDTSpecial Weather StatementLCHOrange36 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.